MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100407
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 4mm x 7.5cm micrusframe10 coil (mfr100407, l14990) was being used as the first coil.However, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a 4mm x 7.5cm micrusframe10 coil (mfr100407, l14990) was being used as the first coil.However, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l14990 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil - positioning difficulty-poor conformability¿ and ¿coil introducer - zipping difficulty-rezipping¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion updated with product analysis as reported by the field, during a coil embolization, a micrusframe10 5mm x 9.7cm coil (mfr100509, lot unknown) was being used as the first coil.However, the physician didn't like the shape of the coil deployment and decided to pull it out.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.A non-sterile unit micrusframe10 5mm x 9.7cm was received inside of a pouch.The device was inspected, and it was found that the dpu is kinked at 56 cm and 61 cm from proximal.No other damages or anomalies were observed on the device during the visual analysis.Also, the marker band was found at 45 cm from hub, which is within specification.The embolic coil was inspected under a microscope and it was found with a damaged condition.The functional analysis could not be performed due to the dpu was found with a kinked condition, also the embolic coil was found with a damaged condition.The lot number is not known; therefore, a device history record review cannot be completed.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be duplicate due the dpu was found with a kinked condition.Also, the embolic coil was found with a damaged condition, these conditions are related with the customer¿s complaint, and appears that it might have been caused by excessive force and/or handling applied to the device.However, this cannot be conclusively determined.Based on the findings during the analysis, the customer¿s complaint was confirmed.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because the complaint reported by the customer is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.However, the embolic coil was inspected under a microscope and it was found with a damage condition, this condition could be related with the customer¿s complaint, and appears that it might have been caused by excessive force and/or handling applied to the device, however, those cannot conclusively determine.Based on the findings during the analysis, the customer¿s complaint can be confirmed.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.Brand name: micrusframe10 5mm x 9.7cm catalog: mfr100509.Unique id" (b)(4).Lot: not available.

Brand Name
MICRUSFRAME10 5MM X 9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10361857
Report Number3008114965-2020-00325
Device Sequence Number16381463
Product Code KRD
UDI-Device Identifier10886704077824
UDI-Public10886704077824
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberMFR100407
Device Catalogue NumberMFR100509
Device Lot NumberL14990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/17/2020
09/29/2020
12/10/2020
01/05/2021
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/08/2020
09/29/2020
12/17/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1